Alert archive / Nebraska / Areal Flood Advisories in 2021
Areal Flood Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this areal flood advisory at Feb 10, 2021, 6:08 AM MST for Garden County, Keith County, Nebraska. It was in force for 106 min.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2021, 6:08 AM MST (13:08 UTC)
- Expired
- Feb 10, 2021, 7:54 AM MST
- In force
- 106 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WGUS83 KLBF 101308 FLSLBF Flood Advisory National Weather Service North Platte NE 608 AM MST Wed Feb 10 2021 .An ice jam has formed on the North Platte river near Lewellen. . NEC069-101-151200- /O.NEW.KLBF.FA.Y.0002.210210T1308Z-210215T1200Z/ /00000.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.UU/ Garden NE-Keith NE- 608 AM MST Wed Feb 10 2021 The National Weather Service in North Platte has issued a * Flood Advisory for Poor Drainage Areas for... An Ice Jam in... Northwestern Keith County in southwestern Nebraska... Southeastern Garden County in the panhandle of Nebraska... * Until 500 AM MST Monday. * At 608 AM MST, gauge reports on the North Platte river near Lewellen indicated an ice jam. Overflowing poor drainage areas will cause minor flooding near the advisory area. Some locations that will experience flooding include... Lewellen, Ash Hollow State Historical Park, Clear Creek State Wildlife Management Area, Ruthon and Eagle Gulch Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... The ice jam will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ CDC
1 follow-up statement
915 WGUS83 KLBF 101454 FLSLBF Flood Advisory National Weather Service North Platte NE 754 AM MST Wed Feb 10 2021 NEC069-101-101504- /O.CAN.KLBF.FA.Y.0002.000000T0000Z-210215T1200Z/ /00000.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.UU/ Garden NE-Keith NE- 754 AM MST Wed Feb 10 2021 ...FLOOD ADVISORY FOR AN ICE JAM IS CANCELLED FOR NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES... Ice jam flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this areal flood advisory went out at Feb 10, 4:49 AM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Feb 10, 4:49 AM MST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 549 AM CST Wed Feb 10 2021 .SHORT TERM...(Today through Thursday) Issued at 334 AM CST Wed Feb 10 2021 A highway weather camera in South Dakota about 15 miles north of Valentine indicates light accumulating snowfall. Radar and Satellite suggest this area of light snow is translating east. The models suggest a slight southward shift in the frontogenesis supporting the snow which is expected to move through nrn Nebraska today and tonight affecting areas along and north of highway 1. An inch or less accumulation is expected. The SREF then indicates wave after wave of midlevel frontogenesis lifting north toward the SD border Thursday and beyond. The GFS suggests a continuation of light snow Thursday across nrn Nebraska which should continue to shift south toward Interstate 80 Thursday. The predicted total snowfall today through Thursday is a dusting along the Interstate to 2 inches across nrn Nebraska. The GFS suggest to totals of 2 to 3 inches across the north so later forecasts might feature higher totals. It appears wrn and ncntl Nebraska will be locked in arctic drape through Thursday with easterly winds and occasional weak surges of north winds and colder temperatures. Tonight's model runs are split on holding temperatures at h850 fairly steady around -15C or continuing to cool them to -20C. Since the ECM, NAM and SREF hold them steady near -15C, the temperature forecast does not allow double digit subzero low temperatures at night. Highs in the single digits to around 12F are in place with lows in the single digits above and below zero. The models are in good agreement increasing wind speeds tonight suggesting speeds of 7 to 10 mph will develop. This should produce periods of -20F wind chill readings along and west of highway 83. Readings near -15F are in place east of highway 83. .LONG TERM...(Thursday night through Tuesday) Issued at 334 AM CST Wed Feb 10 2021 Snow chances increase significantly Friday and Friday night as the mob front shifts south through srn Nebraska. Precipitable water between 0.25 and 0.30 inches is high considering the very cold air mass. In fact, the models soundings in the GFS and NAM show deep saturation with mean RH between 80 and 95 percent in all models. The QPF forecast provided by WPC is very close to the model blend across nrn Nebraska but only about 50 percent of the model blend across srn Nebraska. Thus there is the potential for greater snowfall along and south of Interstate 80. The official snow forecast Thursday night through Friday night adds an additional 2 to 5 inches of snowfall with locally higher amounts. A winter weather advisory will likely be issued for the snow Friday with later forecasts. Otherwise, the models are slightly slower building a 1045-1050mb polar high pressure system into the cntl and nrn Plains. They now suggest the high will move through the upper Missouri basin this weekend and be located over the upper Midwest Monday morning- a more easterly trajectory. Thus the low temperature forecast is uncertain in regard to when the prime radiational cooling event will occur. The models are in very good agreement drying out the atmosphere Saturday night which could result in a period of strong radiational cooling if skies clear. This dry air will remain in place Sunday night also. Lows in the -10F to -20F range are in place for both nights and these nights will have the best potential to meet wind chill warning criteria. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 535 AM CST Wed Feb 10 2021 MVFR to IFR conditions will be expected over the next 24 hours. Snow will be possible this evening into the overnight across portions of the northern Sandhills into north central Nebraska, including KVTN terminal. Visibilities will be reduced to around 3 miles or possible less at times. Winds will remain light, mostly out of the east southeast. && .LBF WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST /11 AM MST/ Monday for NEZ004>010-022>029-035>038-056>059-069>071-094. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez
Hazardous weather outlook, Feb 10, 3:30 AM MST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 430 AM CST Wed Feb 10 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-111030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 430 AM CST Wed Feb 10 2021 /330 AM MST Wed Feb 10 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Wind chill values will drop as low as 20 below zero or colder tonight. Light snowfall is possible across portions of the northern Sandhills into north central Nebraska this evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Frigid temperatures will continue through the weekend. Wind chill values around 20 below zero are expected Thursday and Friday morning. Even colder temperatures may be possible Friday night through Monday morning as confidence is increasing in record breaking temperatures. There is a potential for wind chills of 30 degrees below zero or colder Friday night through Monday morning. Snow chances continue Thursday through Saturday morning with accumulating snowfall expected, with greatest accumulations across the Sandhills. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Areal Flood Advisories in Nebraska, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.